| Catalog Number |
620510106 |
| Medical Device Problem Codes |
Device-Device Incompatibility (2919); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/23/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that patient underwent shoulder repair on (b)(6), 2025.The inhance screwdriver shaft was getting stuck in the screwdriver handle.It appears, after checking multiple driver handles, that this one is damaged.There was no delay in the case and the instrument is in one piece.
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, ¿it was reported that inhance screwdriver shaft getting stuck in the screwdriver handle.It appears after checking multiple driver handles that this one is damaged.There was no delay in the case and the instrument is in one piece¿.The product returned to medtech orthopaedics for evaluation.The medtech orthopaedics team conducted a visual inspection of the returned device.Visual analysis revealed that the driver handle was returned without the mating device assembled, therefore the reported "jammed" allegation cannot be confirmed.However, it was found that the tabs of the adapter/connector were deformed and worn.Additionally, the driver handle exhibits an overall worn appearance consistent with normal and constant usage for over 3 years.The observed condition was identified as an end-of-life indicator; damage consistent with repeated use and servicing.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A functional test performed with a mating device laboratory sample.The assessment revealed that the driver handle was able to assemble, disassemble and holds its mating device as intended.The overall complaint was confirmed as the observed condition of the driver handle would contribute to the complained device damage.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.